Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 4, NWS Houston/Galveston, TX

March 31, 2007Fort Bend County, Harris County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Mar 31, 2007, 6:05 AM CDT for Fort Bend County, Harris County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2007, 6:05 AM CDT (11:05 UTC)
Expired
Mar 31, 2007, 6:34 AM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Fort Bend County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 69 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:30 AM CDTTSTM WND GST 60Mission Bend, TX
Mar 31, 6:40 AM CDTTSTM WND DMG1 N Sharpstown, TXAPARTMENT COMPLEX ALONG WITH NEIGHBORING BUSINESSES RECEIVED LIGHT TO EXTENSIVE ROOF DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 3:17 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 311106
TORHGX
TXC157-201-311145-
/O.NEW.KHGX.TO.W.0004.070331T1105Z-070331T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
605 AM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  FORT BEND COUNTY IN SOUTHEAST TEXAS
  HARRIS COUNTY IN SOUTHEAST TEXAS

* UNTIL 645 AM CDT

* AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED NEAR SIMONTON...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FULSHEAR...
  MISSION BEND...
  ADDICKS...
  HEDWIG VILLAGE...
  BUNKER HILL VILLAGE...
  MEMORIAL...
  PINEY POINT VILLAGE...
  SPRING VALLEY...
  HILSHIRE VILLAGE...
  HUNTERS CREEK VILLAGE...

WHARTON COUNTY EMERGENCY MANAGEMENT REPORTED THIS STORM PRODUCED 
NICKEL SIZED HAIL NEAR EGYPT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR SOUTHEAST TEXAS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2970 9607 2954 9599 2976 9519 2999 9529

$$
1 follow-up statement
000 
WWUS54 KHGX 311134
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
632 AM CDT SAT MAR 31 2007

TXC157-201-311142-
/O.CAN.KHGX.TO.W.0004.000000T0000Z-070331T1145Z/
HARRIS TX-FORT BEND TX-
632 AM CDT SAT MAR 31 2007

...THE TORNADO WARNING FOR FORT BEND AND HARRIS COUNTIES HAS BEEN 
CANCELLED...

AS THIS STORM PASSED OVER MISSION BEND A SKYWARN SPOTTER REPORTED 
PEA SIZED HAIL AND ESTIMATED WINDS OF 60 MPH.

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS CHANGED TO A 
SEVERE THUNDERSTORM PRIMARILY CAPABLE OF WINDS AROUND 60 MPH AND 
HAIL TO THE SIZE OF PENNIES. A SEVERE THUNDERSTORM WARNING REMAINS 
IN EFFECT FOR THIS AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR SOUTHEAST TEXAS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2970 9607 2954 9599 2976 9519 2999 9529

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 31, 4:11 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 31, 4:11 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
411 AM CDT SAT MAR 31 2007

.DISCUSSION...
SEVERE WEATHER ON THE WAY. LONG LIVED SERIES OF HP SUPERCELLS
TRACKING OUT OF THE HILL COUNTRY AND INTO OUR WESTERN COUNTIES
AROUND 415-430 AM (COLORADO/JACKSON COUNTIES) AND BY 630 AM
SHOULD BE ALONG AN ADDICKS TO RICHMOND TO PALACIOS LINE.
IMPRESSIVE SPEED SHEAR IN THE LOW LEVELS WITH HELICITIES RUNNING
200+ IN THE NEAR STORM ENVIRONMENT THOUGH AS IT TRANSLATES EAST
AFTER 12Z THE SHEAR DECREASES. THREATS IN THE SHORT TERM LOOK TO
BE WIND/HAIL BUT CANT RULE OUT BRIEF TORNADO THREAT AS THESE PASS
NORTH AND EAST OF MATAGORDA BAY. HAVE ISSUED UPDATED ZONES WITH
THE TORNADO WATCH.

THE SEVERE THUNDERSTORMS SHOULD BE OUT OF THE CWA BY 18Z AT THE
LATEST THOUGH THE MARINE WATERS MAY BE UNDER THE GUN LONGER.

HEAVY RAIN A GOOD BET WITH THESE SUPERCELLS...EWX RADAR ESTIMATES
HAVE BEEN CONSISTENTLY PAINTING 2-3 PER HOUR RATES AND THAT
SHOULD HOLD AS THEY MOVE INTO THE AREA...AM EXPECTING THE RATES TO
POSSIBLY INCREASE AFTER 12Z AS STORMS SLOW BUT THE SMALL AREAL
COVERAGE OF THE VERY INTENSE RAINS HAS LEAD TO ME TO HOLD OFF ON A
FLOOD WATCH. WE MAY GET SOME SHORT LIVED STREET FLOODING BUT NOT
ANTICIPATING WIDESPREAD FLOOD THREAT. PERHAPS IF THE STORMS WEAKEN
AND LEAVE A BOUNDARY THAT DAYTIME HEATING COULD WORK ON BEFORE THE
PACIFIC AIRMASS ARRIVES AND EXITING SHORT WAVE DEPARTS THEN
PERHAPS A MORE MESOSCALE RAIN EVENT WOULD BE POSSIBLE BUT MY
CONFIDENCE IN THIS OCCURRING IS LOW.

GUIDANCE INDICATES THE FRONTAL BOUNDARY TO STALL NEAR THE COAST OR
MORE LIKELY JUST OFFSHORE THEN RETURN NORTH ON MONDAY AS A S/W
PASSES OVER THE AREA. WILL CARRY 20 POPS DURING THIS PERIOD.
RETURN FLOW IN PLACE MONDAY AFTERNOON IN ADVANCE OF A FAIRLY WELL
MODIFIED COLD FRONT WEDNESDAY MORNING. WILL PROBABLY GET RAIN/TSRA
WITH THIS PASSAGE. TEMPS TO RUN ON THE COOL SIDE WEDNESDAY THROUGH
NEXT SATURDAY.

45/39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  53  84  60  80 /  70   0   0   0  20
HOUSTON (IAH)              72  57  83  63  80 /  70  30   0   0  20
GALVESTON (GLS)            73  65  80  68  77 /  70  50   0  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH NUMBER 98 IN EFFECT FOR AREAS GENERALLY ALONG
AND SOUTH OF A BELLVILLE TO CONROE TO CLEVELAND LINE UNTIL 10 AM.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM CDT THIS
MORNING FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...45
MARINE/AVIATION...39
Hazardous weather outlook, Mar 31, 5:53 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
553 AM CDT SAT MAR 31 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-011100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
553 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. A
SQUALL LINE WITH DAMAGING STRAIGHT LINE WINDS AND HAIL WILL BE THE
MAIN THREAT THIS MORNING. THERE IS ALSO A SMALL THREAT FOR
ISOLATED TORNADOES ACROSS SOUTHEAST TEXAS. THE SEVERE THREAT
SHOULD END BY NOON TODAY WITH MOST OF THE THUNDERSTORM ACTIVITY
PUSHING OFFSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOISTURE SHOULD QUICKLY RETURN TO THE AREA EARLY NEXT WEEK. A COLD
FRONT IS EXPECTED TO PUSH INTO THE AREA TUESDAY NIGHT INTO
WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT WITH SOME
POSSIBLY SEVERE. THE MAIN THREATS AGAIN SHOULD BE HAIL WITH
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:22 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado38 min
Mar 31, 4:30 AM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Wharton45 min
Mar 31, 4:59 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado46 min
Mar 31, 5:14 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Wharton61 min
Mar 31, 5:26 AM CDTTornado WarningHGXColorado, Wharton49 min
Mar 31, 6:23 AM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris42 min
Mar 31, 6:42 AM CDTSpecial Marine WarningHGX93 min
Mar 31, 8:10 AM CDTSpecial Marine WarningHGX95 min
Mar 31, 9:49 AM CDTSpecial Marine WarningHGX86 min
Mar 31, 11:10 AM CDTSpecial Marine WarningHGX2 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.